Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 128, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Sep 27, 2021, 9:21 AM PDT. It took effect at Sep 27, 2021, 12:00 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2021, 9:21 AM PDT (16:21 UTC)
- In effect from
- Sep 27, 2021, 12:00 PM PDT
- Expired
- Sep 27, 2021, 3:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
068 WHUS76 KLOX 271621 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 921 AM PDT Mon Sep 27 2021 PZZ673-280030- /O.NEW.KLOX.SC.Y.0128.210927T1900Z-210927T2200Z/ /O.CAN.KLOX.SC.Y.0127.210927T2200Z-210928T2200Z/ /O.EXT.KLOX.GL.A.0036.210927T2200Z-210929T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 921 AM PDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WATCH NOW IN EFFECT FROM 3 PM PDT THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 8 to 13 feet possible when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...For the Small Craft Advisory, until 3 PM PDT this afternoon. For the Gale Watch, from 3 PM PDT this afternoon through late Tuesday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ670-280030- /O.CAN.KLOX.SC.Y.0127.000000T0000Z-210928T2200Z/ /O.NEW.KLOX.SC.Y.0128.210927T1900Z-210927T2200Z/ /O.EXT.KLOX.GL.A.0036.210927T2200Z-210929T1000Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 921 AM PDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WATCH NOW IN EFFECT FROM 3 PM PDT THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 7 to 12 feet possible when conditions are worst. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...For the Small Craft Advisory, until 3 PM PDT this afternoon. For the Gale Watch, from 3 PM PDT this afternoon through late Tuesday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ676-280030- /O.CAN.KLOX.SC.Y.0127.210927T2200Z-210928T2200Z/ /O.EXT.KLOX.GL.A.0036.210927T2200Z-210929T1000Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 921 AM PDT Mon Sep 27 2021 ...GALE WATCH NOW IN EFFECT FROM 3 PM PDT THIS AFTERNOON THROUGH LATE TUESDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and combined seas 6 to 11 feet possible when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...From 3 PM PDT this afternoon through late Tuesday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ650-280030- /O.EXB.KLOX.SC.Y.0127.210928T0000Z-210928T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 921 AM PDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 5 PM this afternoon to 3 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ645-280030- /O.CON.KLOX.SC.Y.0127.210927T2200Z-210929T1000Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 921 AM PDT Mon Sep 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From 3 PM this afternoon to 3 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 3:28 AM PDT, 5 hours 53 minutes earlier.
Area forecast discussion, Sep 27, 3:28 AM PDT, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
328 AM PDT Mon Sep 27 2021
.SYNOPSIS...27/327 AM.
A deepening marine layer and strengthening onshore flow will
bring a cooling trend to the region through Tuesday with low
clouds covering all the coasts and valleys. A significant warming
trend with much less marine layer is expected Wednesday through
next weekend as offshore flow returns pushing temperatures above
normal in most areas.
&&
.SHORT TERM (TDY-WED)...27/256 AM.
The calendar reads September but the weather screams June once
again. The marine layer has deepened to over 3000 feet and low
clouds have inundated all the coasts and valleys and are even
filtering through the lower passes of the coastal slopes. It will
likely be another day of slow clearing with moderate to strong
onshore flow still in play, but the forecast is not as
pessimistic as yesterday was. With weak ridging aloft and slight
offshore trends, clouds will likely be able to clear from most
areas except for a few west-facing beaches. Temperatures will be
similar to what they were yesterday, except there could be a bit
of warming north of Point Conception. Continued onshore flow will
keep breezy SW to W winds across the Antelope Valley and adjacent
foothills. Northerly gradients will strengthen tonight as an
upper-level trough approaches the West Coast. This will lead to
gusty N to NW winds developing through the I-5 corridor as well as
southern Santa Barbara County (mainly the western portion). High
resolution models indicate decent cold air advection and upper
support, thus increasing confidence for the potential for advisory
level winds. Have issued Wind Advisories for these areas, effective
at 5pm for southern Santa Barbara County and 9pm for the I-5
corridor. The approaching trough will keep the deep marine layer in
place, bringing stratus back to all the coasts and valleys. Although
the gusty sundowners may keep the western portion of the Santa
Barbara south coast clear.
The trough will move through the West Coast on Tuesday and a
decaying cold front will move across the area with it. Additional
marine layer deepening and morning drizzle will be possible, along
with a good chance of clouds banking up against the northern
mountain slopes. The increased northwest flow and cold advection
with the frontal passage will likely disrupt or destroy the marine
layer north of Point Conception. There should be fairly good
clearing in those areas and could possibly occur earlier than
forecast, depending on timing of the frontal passage. South of
Point Conception on the other hand will likely see another day of
slow clearing. The cold advection will bring a large drop in
temperatures across the interior, but coastal areas should not
change much. Temperatures across most areas will sink to 5-10
degrees if not more below normal. Tuesday night will bring another
round of gusty N to NW winds across the I-5 corridor and southern
Santa Barbara County as northwest flow strengthens. There is a
good chance winds will reach advisory level.
Despite the marine layer being wiped out on Tuesday across the
Central Coast, a fairly deep marine layer is expected south of
Point Conception on Wednesday morning. Low clouds will be
restricted to the coastal and valley areas of LA and possibly
Ventura Counties. Some weak offshore flow over the interior in the
morning may help to expedite clearing. It will be another fairly
cool day, but with less marine layer and weaker onshore flow,
there should be at least 3-6 degrees of warming.
.LONG TERM (THU-SUN)...27/322 AM.
In the wake of the departing upper-level trough, we're in for a
pattern change for the latter half of the week. Heights will rise
and onshore flow will weaken, potentially even reversing to
offshore. It's still a ways out and models are not entirely in
agreement, but ensembles are indicating light offshore flow
during this period leading to significant warming. Have kept the
same idea as the previous shift to boost temperatures warmer than
NBM guidance closer to what was seen during the last heat event.
If models stick with the offshore pattern temperatures for coast
and valleys will likely need some additional boosting. Also of
note is the ECMWF ensemble forecast of almost 40 mph of northeast
wind in the Santa Clarita Valley on Thursday. Therefore there is
the potential of advisory level northeast winds, but it is still
too far off to have much confidence.
Thursday appears to have the best support aloft for offshore winds
but light offshore flow is expected to continue into the weekend.
Temperatures are expected to rise several degrees on Thursday and
Friday, then level off through the weekend. This will lead to
quite a roller coaster of a week, from below normal temperatures
early week to 5 to 15 degrees above normal for late week. The
offshore flow should slay the marine layer leading to mostly clear
skies for at least Thursday and Friday. The marine layer may
re-stake its claim over the weekend depending on how the pattern
evolves.
&&
.AVIATION...27/1002Z.
The marine layer depth was around 3500 feet deep at KLAX.
Predominantly MVFR conditions will linger across most coastal and
valley terminals through at least 17Z. IFR conditions conditions
are possible from KNTD northward through 16Z, especially in any
drizzle. There is a low (10-20 percent) chance of LIFR conditions
at terminals north of Point Conception through 14Z. Coastal
terminals will very likely struggle to clear again. There is a
moderate (30 to 50 percent) chance of valley terminals remaining
in MVFR conditions into the afternoon hours.
KLAX...MVFR conditions will linger through the period. There is a
20 percent chance of VFR conditions developing between 20Z and
02Z. There is a 20 percent chance of IFR conditions in drizzle
between through 16Z.
KBUR...MVFR conditions will linger through at least 18Z. There is
a 20 percent chance of IFR conditions in drizzle between 10Z and
16Z. There is a 50 percent chance of MVFR conditions lingering
past 20Z until as late as 23Z.
&&
.MARINE...27/255 AM.
For the waters northwest through southwest of the Channel Islands,
along the Central Coast and extending into the western portion of
the Santa Barbara Channel. Winds will very likely strengthen to
Small Craft Advisory (SCA) levels through this afternoon then
continue at or above SCA levels through Wednesday or Thursday.
Seas will likely build through this afternoon and tonight and
widespread SCA conditions with gusty winds and short period
hazardous seas are very likely Tuesday and Tuesday night. Beyond
10 NM from shore, gales are very likely to develop on Tuesday and
Tuesday night. A Gale Watch remain in effect for these areas. By
Friday, winds and seas are expected to drop below SCA levels.
Inside the southern California bight and into central and eastern
portions of the Santa Barbara Channel, winds are mostly expected
to remain below SCA levels through Friday. There is a 50 percent
chance of SCA level winds developing on this evening in the Santa
Barbara Channel, increasing to 70 percent Tuesday afternoon and
night. Widespread SCA conditions with gusty winds and short period
hazardous seas are possible on Tuesday evening in the Santa
Barbara Channel.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 5 PM this afternoon to 3 AM PDT
Tuesday for zones 39-52. (See LAXNPWLOX).
Wind Advisory in effect from 9 PM this evening to 10 AM PDT
Tuesday for zones 53-54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect from 3 PM this afternoon to 3
AM PDT Wednesday for zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect from 9 AM this morning to 3 PM
PDT Tuesday for zone 670. (See LAXMWWLOX).
Gale Watch in effect from Tuesday afternoon through late
Tuesday night for zones 670-673-676. (See LAXMWWLOX).
Small Craft Advisory in effect from 3 PM this afternoon to 3
PM PDT Tuesday for zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (WED-SUN).
Gusty northeast winds are possible Thursday across Los Angeles and
Ventura Counties.
&&
PUBLIC...Stewart
AVIATION...Hall
MARINE...Hall
SYNOPSIS...Stewart
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:48 PM PDT | Gale Watch | LOX | 19 hr | |
| Sep 27, 3:42 AM PDT | Wind Advisory | LOX | 47 hr | |
| Sep 27, 3:38 PM PDT | Gale Warning | LOX | 35 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.